MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DYNAGEN MINI ICD DR; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)

BOSTON SCIENTIFIC CORPORATION DYNAGEN MINI ICD DR; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)
Model Number D023
Medical Device Problem Codes Signal Artifact/Noise (1036); High impedance (1291); Over-Sensing (1438)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The local area field representative was contacted for additional information.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that this implantable cardioverter defibrillator (icd) system, implanted with another manufacturer's right atrial (ra) and right ventricular (rv) leads, underwent a system revision.High out-of-range pace impedance measurements >3,000 ohms were first detected on the ra channel (b)(6) 2020, and the ra lead was turned off.High out-of-range pace impedance measurements >3,000 ohms were later detected on the rv channel as early as (b)(6) 2022.No noise events were stored since the impedances went out of range, however (v-1) a stored episode back from (b)(6) 2019 had showed some possible emi noise with oversensing.The physician suspected clavicular crush, but it was unclear whether this was for one of both leads.However, technical services (ts) discussed possible spring contact behavior due to lack of recently stored noise events.Additional information received reported that the icd was explanted/replaced with single chamber icd, the leads were surgically abandoned due to lead dislodgement, and the rv lead was replaced.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
The local area field representative was contacted for additional information.If information is provided in the future, a supplemental report will be issued.The product has been received for analysis.This report will be updated upon completion of analysis.
 
Event or Problem Description
It was reported that this implantable cardioverter defibrillator (icd) system, implanted with another manufacturer's right atrial (ra) and right ventricular (rv) leads, underwent a system revision.High out-of-range pace impedance measurements >3,000 ohms were first detected on the ra channel (b)(6) 2020, and the ra lead was turned off.High out-of-range pace impedance measurements >3,000 ohms were later detected on the rv channel as early as (b)(6) 2022.No noise events were stored since the impedances went out of range, however (v-1) a stored episode back from (b)(6) 2019 had showed some possible emi noise with oversensing.The physician suspected clavicular crush, but it was unclear whether this was for one of both leads.However, technical services (ts) discussed possible spring contact behavior due to lack of recently stored noise events.Additional information received reported that the icd was explanted/replaced with single chamber icd, the leads were surgically abandoned due to lead dislodgement, and the rv lead was replaced.No additional adverse patient effects were reported.Additional information received reported that both the right atrial (ra) and right ventricular (rv) leads had dislodged, per fluoroscopic imaging.The field representative denied clavicular crush.The physician decided to implant a new df4 lead, and the icd was also replaced by a new device with the corresponding header.Both the ra and rv leads were surgically abandoned.It was noted that there were no concerns regarding the explanted icd.Records indicate the icd was returned for analysis.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
The local area field representative was contacted for additional information.If information is provided in the future, a supplemental report will be issued.-- the product has been received for analysis.This report will be updated upon completion of analysis.-- the returned device was thoroughly inspected and analyzed upon receipt at our post market quality assurance laboratory.Visual examination of the device header and case noted no anomalies.Dimensional analysis of the header was completed.Each port measured as expected.The device was then exposed to simulated heart load conditions, and the defibrillation, pacing, and sensing functions were tested.Impedance testing was completed and all measurements were within normal limits.The device operated appropriately with no interruptions in therapy output at the returned programmed settings.A series of electrical tests was also performed, and again, normal device function was observed.Analysis did not identify any device characteristics that would have caused or contributed to the reported clinical observations.
 
Event or Problem Description
It was reported that this implantable cardioverter defibrillator (icd) system, implanted with another manufacturer's right atrial (ra) and right ventricular (rv) leads, underwent a system revision.High out-of-range pace impedance measurements >3,000 ohms were first detected on the ra channel september 2020, and the ra lead was turned off.High out-of-range pace impedance measurements >3,000 ohms were later detected on the rv channel as early as september 2022.No noise events were stored since the impedances went out of range, however (v-1) a stored episode back from july 2019 had showed some possible emi noise with oversensing.The physician suspected clavicular crush, but it was unclear whether this was for one of both leads.However, technical services (ts) discussed possible spring contact behavior due to lack of recently stored noise events.Additional information received reported that the icd was explanted/replaced with single chamber icd, the leads were surgically abandoned due to lead dislodgement, and the rv lead was replaced.No additional adverse patient effects were reported.Additional information received reported that both the right atrial (ra) and right ventricular (rv) leads had dislodged, per fluoroscopic imaging.The field representative denied clavicular crush.The physician decided to implant a new df4 lead, and the icd was also replaced by a new device with the corresponding header.Both the ra and rv leads were surgically abandoned.It was noted that there were no concerns regarding the explanted icd.Records indicate the icd was returned for analysis.No additional adverse patient effects were reported.

Brand Name
DYNAGEN MINI ICD DR
Common Device Name
IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key16174813
Report Number2124215-2023-01497
Device Sequence Number11428370
Product Code LWS
UDI-Device Identifier00802526533921
UDI-Public00802526533921
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P960040/S306
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Notification,Replace
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/31/2019
Device Model NumberD023
Device Catalogue NumberD023
Device Lot Number250164
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/09/2023
Supplement Date Received by Manufacturer01/26/2023
02/21/2023
Initial Report FDA Received Date01/16/2023
Supplement Report FDA Received Date02/16/2023
03/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/09/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age75 YR
Patient SexFemale